Jump to content
Accelerated Evolution

So my weekend story....


Recommended Posts

Yes, if figures that after complaining about not having health insurance I got to spend over 4 hours in the ER. I was severly dehydrated, had low levels of potassium, and an infection caused by dehydrathion.

This started with Friday and me breaking my "look up pills you don't know rule" because I didn't take more than one and they were supposed to be weak tyenols with codeine so no sweat, right? Then it's kind of a mini reunion so people give me a couple adderall and then I take two vicodin. (Throughout the course of the day, so while it does sound like it adds up decent you have to figure I started at 7 am and stopped at 8 pm.)

9 pm Friday rolls around and I start puking. Ok, so I've been on a pretty serious diet and sometimes eating makes me sick. No sweat, right? WRONG. Fast foward to Saturday at 10am and after spending that entire time doing nothing but puking (mostly bile, and no we didn't sleep) watching me turn paler and paler, and the hot sweats and blackouts, and my boyfriend tells me he is "is taking me to the f-ing hospital or calling an ambulance to drag me out."

Alicia relents finally at noon after further pleas and negotiations (hospitals cause me extreme anxiety). I get dragged in, they start with the usual stuff but all of a sudden after taking my pulse I'm getting hooked up to all these heart monitors and start to get nervous. (Does anyone know if that's standard of all dehydration cases because I'm assuming it's from my low potassium levels and the fact that if your heart isn't in good shape you shouldn't do what I was doing the day before obviously?) Anyways, 3 liters of fluids later, these huge horse pills of potassium and antibiotics, plus medicine to stop me from vomiting, and 4 hours later I finally get to leave.

Now I've had friends end up in the hospital from overdoing it and always said it would never happen to me, and it wouldn't have if not for the combination of a little too much fun plus a severe diet plus naturally low potassium levels due to heredity. Add on me breaking my own rule stupidly and I was in my very own worst nightmare. I didn't have any clue how dangerous I was being because I didn't see how everything could compound on each other and just like that *POOF*

If not for my boyfriend I could have possibly had a heart attack or definitely passed out before I got things taken care of. It's a scary thought. LEARN FROM MY MISTAKES. << >>

Link to comment

Aw man, that's really lame. Of course, I'm very glad to hear you're not dead! Sometimes shit like this just happens out of nowhere. My friend who's 22 had a heart attack last year while he was exercising, and he's like one of the healthiest guys I know (apparently he had some kind of heart condition that no one had ever noticed before).

Anyway, drugs are bad, you'll worry me if you do mystery pills, so just stick to pot!

Link to comment

Well that's just it though- it wasn't the pills. You have to be careful how everything can just fit together and be very dangerous. I was already dedhydrated and had a vitamin deficiency, and then I caught a virus and then the pills made the situation more serious. Things can just fit together to work against you.

Or for you since I'm ok now.

It's just a little life lesson on irony and how everything fits a cycle.

But yes that was very freaking stupid of me.

Link to comment

Im am glad your ok, dont get me wrong, i would never wish harm on anyone. But when you dont have any medical or anything, i think experimenting with pills even if you are healthy is not a wise choice seeing as everyones body is different. Even if a medical book says they are ok. ya digg?

Very true, but I was prescribed everything I took at one point in time except that one pill. The one pill usually isn't enough to kill a person, but it's a stupid chance I took.

I was actually really lucky everyone at this ER was really understanding in the fact that when I told them I've taken everything before and this reaction wasn't normal for me they just checked out the one and looked for the real problem.

The pills just made it a more dangerous situation. What actually caused the event was my diet, leaving me a little weaker than I should have let myself get and then catching a simple stomach virus made me dehydrated enough to lose potassium which controls the heart. The pills then messed with my heart further and put me more at risk.

Technically the true moral could be argued don't diet in a way, but I see it as more of a always look at the big picture and not focus so hard on the details. (Something I obviously have a problem with because I made sure that I was ok in each situation but when they compiled thats when it got bad.)

I'm not saying anyone should ever do what I did and that's why I posted it to hopefully make someone stop and think. In case they wouldn't be so lucky.

And technically in certain states I could be licensed to dispense everything I took except the vicodins, which I had been prescribed before. I didn't know I'd need to defend that part of the story so much but of course I should have realized how some people jump to the "drugs are the root of all evil" conclusion.

The same thing would have happened if I did have the scripts, which I am getting Tuesday at an appointment I had already made so I still would have been in the same boat because of the way things worked out. I would have still had the diet, I would still have the flu that caused everything to start to spiral, and by Tuesday I would have been in the hospital for the exact same thing.

I'm an atheist, but another way to look at it is my boyfriend is convinced it was an "act of god." (Or a test, trial? however Christians put it....)

Link to comment

Glad you're okay.

Pretty sure that isn't standard for dehydration. I assume they were actually watching for signs of a mild anaphylactic shock. In addition to the more known symptoms like swelling and slowed/increased (If you're like me and start producing a psychotic amount of adrenaline) heart rate, many people also become extremely dehydrated, are unable to focus their vision, and lose some circulation to the extremities.

Link to comment

thats definitely not an overdose situation at all. They way you describe it, You werent getting the liquids and vitamins you needed from your diet, Mixing Acetaminophen with vicodins are pretty bad too do, your doing serious damage to your liver by taking all that Acetaminophen. Plus pretty much everything you took was going to dehydrate the shit out your organs. All of this compounded with not eating alot, thats just a recipe for getting reaaaal sick.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...